Hail, Keith
- When
- June 4, 5:53 PM MST to 6:04 PM MST
- Where
- Keith County, 2 mi N of Ogallala
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.167, -101.717
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 4, 1:34 PM MST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT FRI JUN 4 2004 ...FORECAST FOCUS IS EVENING/OVERNIGHT THUNDERSTORMS THEN HEAT WAVE NEXT WEEK... .NEAR TERM... FIRST IS THE THREAT FOR SEVERE WEATHER TONIGHT. DEW POINTS OVER THE WESTERN HIGH PLAINS HAVE RISEN INTO THE MID AND UPPER 50S...EVEN A FEW 60 DEGREE DEW POINTS. A SHORT WAVE IS BEGINNING TO PUSH OUT OF THE ROCKIES. THUNDERSTORMS HAVE BEEN RIDING ALONG THE SHORT WAVE ALL DAY AND HAVE BEGUN TO INCREASE AS THE CELLS GET CLOSER TO THE RICH MOISTURE ENVIRONMENT OVER WESTERN NEBRASKA. CAPES HAVE INCREASED TO ABOVE 3000 J/KG WITH LITTLE CIN...THUS EXPECT STORMS TO CONTINUE (AND INTENSIFY) AS THEY PROGRESS EAST. THE MAIN THREAT APPEARS TO BE LARGE HAIL...HOWEVER GUSTY WINDS AND AN ISOLATED TORNADO COULD BE POSSIBLE. OVERNIGHT AS THE CONVECTION CONTINUES THE THREAT OF SEVERE WEATHER DIMINISHES AS SURFACE HEATING IS LOST...HOWEVER WITH PWS AT OR ABOVE 150 PERCENT OF NORMAL...CONCERN SHIFTS TO HEAVY RAIN POTENTIAL. WILL HAVE TO WATCH HOW THE STORMS DEVELOP AND WATCH FOR POSSIBLE LOCALIZED FLOODING. SATURDAY WILL CONTINUE TO BRING A SLIGHT CHANCE FOR THUNDERSTORMS AS ANOTHER WEAKER WAVE PROGRESSES ACROSS THE AREA. TEMPERATURES REBOUND BACK INTO THE 80S...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. SUNDAY WILL DRY OUT AS TEMPERATURES BEGIN TO CLIMB TO NEAR 90. A RIDGE WILL BUILD ACROSS THE REGION PUSHING ALL ACTIVE WEATHER TO THE NORTH. .LONG TERM...MODELS IN DECENT AGREEMENT FOR NEXT WEEK. 500 MB TROUGH SETS UP OVER THE WESTERN CONUS WITH A RIDGE OVER THE PLAINS AND EAST. 850 TEMPS WARM TO THE UPPER 20S C ON MONDAY...MIXING THIS DOWN WILL RESULT IN HIGHS REACHING INTO THE 90S. THE WARM AND DRY CONDITIONS CONTINUE INTO MIDWEEK. A TROUGH WILL SUPPRESS THE RIDGE LATE IN THE WEEK AS THUNDERSTORMS REENTER THE FORECAST. && .LBF...WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 02Z NEZ004-005-022>023-035-036-056>059-069-070-094 && MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT FRI JUN 4 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-051100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 305 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SOUTH WINDS...INCREASING DEW POINTS AND AFTERNOON HIGH TEMPERATURES RISING WELL INTO THE 80S HAVE SPARKED SEVERE STORMS ACROSS THE PANHANDLE OF NEBRASKA AND BACK WEST INTO THE HIGHER TERRAIN. THE BEST CHANCES OF SEVERE WEATHER WILL BE WEST OF HIGHWAY 83 AND SEVERE THUNDERSTORM WATCHES ARE IN EFFECT THIS AFTERNOON. THOUGH HUMIDITIES ARE ON THE RISE...MOISTURE WILL STILL BE THE LIMITING FACTOR TO THUNDERSTORM DEVELOPMENT AND EAST OF HIGHWAY 83 WHERE A CAP WILL REMAIN IN PLACE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE THIS AFTERNOON AND THEN START AGAIN THIS EVENING AS ADDITIONAL MOISTURE AND THUNDERSTORMS WORK INTO THE AREA. WEAKENING WIND FIELDS AND LOWER INSTABILITY WILL REDUCE THE SEVERE RISK OVERNIGHT HOWEVER RAINFALL FROM INDIVIDUAL THUNDERSTORMS OVERNIGHT COULD BRING ISOLATED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... SOME SHOWERS AND THUNDERSTORMS WILL LIKELY LINGER ACROSS THE OUTLOOK AREA SATURDAY AS THE UPPER LEVEL DISTURBANCE AND SURFACE TROUGH EXITS. WARM TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE SHOULD INHIBIT THUNDERSTORM DEVELOP THROUGH TUESDAY. BY WEDNESDAY AND THURSDAY THE CHANCE FOR THUNDERSTORM WILL RETURN TO THE OUTLOOK AREA AS AN UPPER LEVEL TROUGH MOVES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. HIRSCH
The North Platte radar (KLNX), 129 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405792, 5405793, 5405794.